Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2010, 4:21 PM CDT for Dickson County, Houston County, Montgomery County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 16, 2010, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3144 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:57 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 16, 2:57 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT FRI JUL 16 2010 .DISCUSSION... SURFACE FRONT WEST TO EAST ACROSS CENTRAL KENTUCKY BACK INTO MISSOURI AT MID-AFTERNOON WILL SAG SOUTHWARD BEFORE WASHING OUT OVER THE NEXT 24 HOURS AS HIGH PRESSURE BRIDGES ACROSS. SCATTERED CONVECTION HAS FIRED THIS AFTERNOON IN MIDDLE TENNESSEE WITH A MORE ORGANIZED COMPLEX LAYING ACROSS NORTHEAST MISSISSIPPI/NORTHWEST ALABAMA UP INTO SOUTHWEST MIDDLE TENNESSEE. STEERING FLOW HAS BEEN VERY WEAK. STORMS APPEAR TO BE PROPAGATING IN ALL DIRECTIONS INCLUDING WEST. EXPECT WET MICROBURTS UNDERNEATH THE STRONGER STORMS WITH LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN MID STATE TONIGHT AND WILL KEEP A LITTLE HIGHER POP OVER THE SOUTH AND EASTERN AREAS INCLUDING PLATEAU AND THE SAME FOR SATURDAY. WILL DECREASE POPS SATURDAY NIGHT AND SUNDAY BUT WILL KEEP THE HIGHER POPS BASICALLY IN THE EAST AND ALONG PLATEAU. STILL LOOKING AT TEMPS IN THE LOW 90S BOTH SATURDAY AND SUNDAY WITH MID 80S ON PLATEAU. UPPER PATTERN BECOMES ZONAL NORTH HALF OF U.S. AS UPPER RIDGE ACROSS THE SOUTH HALF BUILDS BACK THIS WAY BEGINNING FIRST OF NEXT WEEK AND STRENGTHENS OVER TENNESSEE BY MID WEEK. THIS WILL HEAT TEMPS BACK UP INTO MID AND UPPER 90S. EXPECT ISOLATED AFTERNOON/EARLY EVENING TSTMS NEXT WEEK BUT LITTLE IN THE WAY OF RELIEF. SINCE JUNE 1ST NASHVILLE HAS RECORDED 30 DAYS OF MINIMUM TEMPERATURES 70 DEGREES AND ABOVE. THE AVERAGE NUMBER OF DAYS FOR THIS SAME TIME PERIOD IS 17 DAYS. NASHVILLE ALSO HAD 30 DAYS BACK IN 1952 AND 32 DAYS IN 1943. THE MOST EVER IS 33 DAYS BACK IN 1921. IN 1972 THERE WERE NO DAYS WITH MINIMUM TEMPERATURES OF 70 DEGREES OR ABOVE FROM JUNE 1ST TO JULY 15TH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 73 92 / 40 50 20 20 CLARKSVILLE 73 91 72 92 / 40 30 20 20 CROSSVILLE 69 85 70 85 / 50 60 30 40 COLUMBIA 73 91 72 91 / 50 50 20 20 LAWRENCEBURG 73 90 72 90 / 50 60 20 40 WAVERLY 74 91 72 92 / 40 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 16, 5:04 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT FRI JUL 16 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS LOCATIONS ACROSS MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU REGION BY AS EARLY AS NOON TODAY...AND LAST THROUGH THE LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston | 43 min |
| Jul 16, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 28 min |
| Jul 16, 6:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 24 min |
| Jul 16, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 20 min |
| Jul 16, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.